A Study on Linear Inequality Representation of Social Welfare Functions
AbstractThis paper presents a study on the recently proposed linear inequality representation of Arrovian Social Welfare Functions (ASWFs). We first give an alternative proof of the ASWF integer linear inequality representation theorem, and then show several sufficient conditions on preference domains for the linear inequalities of the representation to form integral polytopes. We also show that a given probabilistic ASWF induces a real vector satisfying the inequalities.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Tinbergen Institute in its series Tinbergen Institute Discussion Papers with number 06-022/1.
Date of creation: 21 Feb 2006
Date of revision:
Contact details of provider:
Web page: http://www.tinbergen.nl
Social welfare function; Linear inequality representation; Extreme points; Probabilistic social welfare function; Integral polytope;
Find related papers by JEL classification:
- D71 - Microeconomics - - Analysis of Collective Decision-Making - - - Social Choice; Clubs; Committees; Associations
This paper has been announced in the following NEP Reports:
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Barbera, Salvador & Sonnenschein, Hugo, 1978. "Preference aggregation with randomized social orderings," Journal of Economic Theory, Elsevier, vol. 18(2), pages 244-254, August.
- McLennan, Andrew, 1980. "Randomized preference aggregation: Additivity of power and strategy proofness," Journal of Economic Theory, Elsevier, vol. 22(1), pages 1-11, February.
- Ehud Kalai & Eitan Muller, 1977.
"Characterization of Domains Admitting Nondictatorial Social Welfare Functions and Nonmanipulable Voting Procedures,"
234, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Kalai, Ehud & Muller, Eitan, 1977. "Characterization of domains admitting nondictatorial social welfare functions and nonmanipulable voting procedures," Journal of Economic Theory, Elsevier, vol. 16(2), pages 457-469, December.
- Gibbard, Allan, 1977. "Manipulation of Schemes That Mix Voting with Chance," Econometrica, Econometric Society, vol. 45(3), pages 665-81, April.
- Keisuke Sato & Yoshitsugu Yamamoto, 2006. "A Study on Linear Inequality Representation of Social Welfare Functions," Tinbergen Institute Discussion Papers 06-022/1, Tinbergen Institute.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Antoine Maartens (+31 626 - 160 892)).
If references are entirely missing, you can add them using this form.